Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Irreducible representations of the $ C\sp{\ast} $-algebra generated by an $ n$-normal operator

Authors: John W. Bunce and James A. Deddens
Journal: Trans. Amer. Math. Soc. 171 (1972), 301-307
MSC: Primary 46L05; Secondary 47B20
MathSciNet review: 0306930
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For $ A$ an $ n$-normal operator on Hilbert space, we determine the irreducible representations of $ {C^ \ast }(A)$, the $ {C^ \ast }$-algebra generated by $ A$ and the identity. For $ A$ a binormal operator, we determine an explicit description of the topology on the space of unitary equivalence classes of irreducible representations of $ {C^ \ast }(A)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L05, 47B20

Retrieve articles in all journals with MSC: 46L05, 47B20

Additional Information

Keywords: Irreducible representations, spectrum, $ n$-normal operator, binormal operator
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society